Quick Answer: Which Antidepressants Do Not Cause Weight Gain?

Can you lose weight after stopping antidepressants?

If you decrease your daily calorie intake as a result, you could potentially lose weight by stopping your antidepressants.

On the other hand, if you experience loss of appetite with depression, and your depression comes back after stopping antidepressants, you may also lose weight..

What is the best antidepressant for weight loss?

“We found that bupropion is the only antidepressant that tends to be linked to weight loss over 2 years,” study leader David Arterburn, MD, Group Health Research Institute, Seattle, Washington, said in a Group Health Research Institute news release.

How can I avoid gaining weight on antidepressants?

As simple as it may sound, the best chance of avoiding, or lessening further, undesirable weight gain when taking a prescribed antidepressant or antipsychotic medication, is to simultaneously participate in a formal weight management program.

What anxiety medication causes weight loss?

Most antidepressant medicines cause weight gain as a side effect. Bupropion is an antidepressant that may lead to weight loss in some people.

How can I lose weight while taking antidepressants?

Increasing both aerobic exercise and strength training, ideally four times a week for a minimum of 30 to 45 minutes, can increase muscle tone and metabolism and reduce fat stores. Regular exercise has also been shown to reduce risk for depression relapse when combined with a stable medication regimen.

What pills help you lose weight?

Here are the 12 most popular weight loss pills and supplements, reviewed by science.Garcinia Cambogia Extract. Share on Pinterest. … Hydroxycut. … Caffeine. … Orlistat (Alli) … Raspberry Ketones. … Green Coffee Bean Extract. … Glucomannan. … Meratrim.More items…•Jan 21, 2017

Is there an antidepressant that causes weight loss?

A few antidepressants have had reports of causing weight loss: bupropion (Aplenzin, Forfivo, Wellbutrin); this has the most studies connecting it to weight loss. fluoxetine (Prozac); results vary though some people experience weight loss. duloxetine (Cymbalta); while results are unclear, some people report weight loss.

Do all antidepressants cause weight gain?

Not all antidepressants cause weight gain, and some cause less weight gain than other commonly prescribed medications. Antidepressants associated with lower levels of weight gain include: desvenlafaxine (Pristiq) escitalopram (Cipralex, Lexapro)

Will I lose weight on Wellbutrin?

However, one antidepressant, bupropion (also known as Wellbutrin) seems to have the opposite effect. Weight is often lost while on the drug, and gained after it is stopped. Bupropion is a medication prescribed for depression, but also as an aid to smoking cessation.

Which antidepressant is best for anxiety?

The antidepressants most widely prescribed for anxiety are SSRIs such as Prozac, Zoloft, Paxil, Lexapro, and Celexa. SSRIs have been used to treat generalized anxiety disorder (GAD), obsessive-compulsive disorder (OCD), panic disorder, social anxiety disorder, and post-traumatic stress disorder.

Which antidepressants cause the most weight gain?

The antidepressants most likely to cause weight gain include amitriptyline (Brand name: Elavil), mirtazapine (Remeron), paroxetine (Paxil, Brisdelle, Pexeva), escitalopram (Lexapro), sertraline (Zoloft), duloxetine (Cymbalta), and citalopram (Celexa).

Do anxiety pills make you gain weight?

Anxiety medications often tend to make patients gain weight. Atypical antidepressants and tricyclic antidepressants commonly result in weight gain.

Why am I gaining weight so fast in my stomach?

There are many reasons why people gain belly fat, including poor diet, lack of exercise, and stress. Improving nutrition, increasing activity, reducing stress, and making other lifestyle changes can all help people lose unwanted belly fat. Belly fat refers to fat around the abdomen.

Can you lose weight while taking sertraline?

Sertraline can make you feel more or less hungry than usual, so you may lose or gain weight when you start taking it. If you start to have problems with your weight while taking sertraline, talk to your doctor or pharmacist.